On pseudolikelihood inference for semiparametric models with boundary problems

Y. Chen, J. Ning, Y. Ning, K. Y. Lian, K. Bandeen-Roche

Research output: Contribution to journalArticlepeer-review

4 Scopus citations


Consider a semiparametric model indexed by a Euclidean parameter of interest and an infinite-dimensional nuisance parameter. In many applications, pseudolikelihood provides a convenient way to infer the parameter of interest, where the nuisance parameter is replaced by a consistent estimator. The purpose of this paper is to establish the asymptotic behaviour of the pseudolikelihood ratio statistic under semiparametric models. In particular, we consider testing the hypothesis that the parameter of interest lies on the boundary of its parameter space. Under regularity conditions, we establish the equivalence between the asymptotic distributions of the pseudolikelihood ratio statistic and a likelihood ratio statistic for a normal mean problem with a misspecified covariance matrix. This result holds when the nuisance parameter is estimated at a rate slower than the usual rate in parametric models. We study three examples in which the asymptotic distributions are shown to be mixtures of chi-squared variables.We conduct simulation studies to examine the finite-sample performance of the pseudolikelihood ratio test.

Original languageEnglish (US)
Pages (from-to)165-179
Number of pages15
Issue number1
StatePublished - Mar 1 2017


  • Likelihood ratio test
  • Multivariate survival model
  • Pseudolikelihood
  • Semiparametric model.

ASJC Scopus subject areas

  • Statistics and Probability
  • Mathematics(all)
  • Agricultural and Biological Sciences (miscellaneous)
  • Agricultural and Biological Sciences(all)
  • Statistics, Probability and Uncertainty
  • Applied Mathematics


Dive into the research topics of 'On pseudolikelihood inference for semiparametric models with boundary problems'. Together they form a unique fingerprint.

Cite this